Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 2, 2010, 11:36 AM CDT for Brazoria County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2010, 11:36 AM CDT (16:36 UTC)
- Expired
- Jul 2, 2010, 1:30 PM CDT
- In force
- 114 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brazoria County, TX
The radar
The Houston radar (KHGX), 64 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3047 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WGUS54 KHGX 021636
FFWHGX
TXC039-021830-
/O.NEW.KHGX.FF.W.0013.100702T1636Z-100702T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1136 AM CDT FRI JUL 2 2010
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS...
* UNTIL 130 PM CDT
* AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WAS LIKELY FROM A THUNDERSTORM NEAR WEST
COLUMBIA. ANOTHER 1 TO 2 INCHES OF RAIN WILL COMPLICATE AN ALREADY
DANGEROUS FLOOD SITUATION. BE PREPARED FOR RISING WATER.
* LOCATIONS IN THE FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO
DAMON...WILD PEACH VILLAGE...SWEENY...HOLIDAY LAKES...BRAZORIA...
BONNEY...BAILEY'S PRAIRIE AND ANGLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2899 9575 2915 9583 2924 9585 2931 9578
2932 9574 2930 9564 2932 9564 2933 9563
2933 9560 2936 9558 2928 9538 2892 9552
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:42 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 2, 9:42 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
942 AM CDT FRI JUL 2 2010
.UPDATE...
MORNING UPDATE BELOW. EXTENDED THE FLOOD WATCH THROUGH 4 PM.
&&
.DISCUSSION...
DEEP TROPICAL MOISTURE CONTINUES TO BE DRAWN INTO SOUTHEAST TEXAS.
12Z SOUNDINGS SHOW PW VALUES OF 2.7 INCHES AT CRP AND 2.4 INCHES
AT LCH AND SHV. K INDEX VALUES ARE IN THE UPPER 30S AND CONVECTIVE
TEMPS ARE IN THE MID 80S. THE DEEPER MOISTURE WILL RIDE AROUND THE
BACKSIDE OF A AN UPPER LEVEL RIDGE. THIS WILL FOCUS THE MOISTURE
AXIS ACROSS THE SOUTHWEST ZONES TODAY. SOUNDS LIKE A BROKEN
RECORD...BUT THE PARAMETERS ARE IN PLACE FOR ADDITIONAL SHOWERS
AND THUNDERSTORMS. SOME WILL LIKELY PRODUCE LOCALLY HEAVY RAIN.
WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM BUT CANCELLED THE
WATCH FOR CHAMBERS COUNTY AS IT APPEARS THE MOISTURE PLUME WILL
REMAIN SOUTHWEST OF THAT AREA AND THE COUNTY HAS NOT RECEIVED
EXCESSIVE RAINFALL. REST OF THE FORECAST IS ON TRACK AND NO OTHER
CHANGES PLANNED. NEW ZONES OUT BY 1030 AM. 43
&&
.PREV DISCUSSION... /ISSUED 632 AM CDT FRI JUL 2 2010/
DISCUSSION...
12Z TAF DISCUSSION.
AVIATION...
MAINLY SCT SHOWERS WITH A FEW THUNDERSTORMS MOVING THROUGH SE TX
TERMINALS THIS MORNING. SHOULD HAVE A NICE CLUSTER OF STORMS MOVE
THROUGH KIAH SHORTLY AS WELL AS KSGR. MAY HAVE AN OCCASSIONAL
LIGHTNING STRIKIE BUT PRIMARILY BRIEF HEAVY RAINFALL THAT SHOULD
REDUCE VISBY TO A COUPLE OF MILES. CONVECTION WILL BE THE MAIN
AVAIATION WEATHER CONCERN TODAY. TAFS WILL KEEP VCTS GOING FOR
MUCH OF THE DAY. NAM/WRF SOLUTIONS SHIFT THE MAJORITY OF THE
CONVECTION NORTH OF THE HOUSTON TERMINALS BY THE AFTERNOON. STILL
THINK THERE WILL BE A DECENT AMOUNT OF CONVECTION MOVING OFF THE
GULF WITH TROPICAL AIRMASS IN PLACE. THE HOPE IS THAT BY 06Z
TONIGHT...SHOULD SEE A MORE SIGNIFICANT DECREASE IN ACTIVITY.
SATURDAY MAY BE MORE TYPICALY AFTERNOON THUNDERSTORM ACTIVITY AS
THE CLOUDS MAY BREAK UP A LITTLE BIT IN THE MORNING TO ALLOW FOR
SOME HEATING. STILL UNCERTAIN WITH THE TIMING OF SUCH SCENARIO
BUT SEEMS LOGICAL GIVEN THE MODEL TRENDS.
39
PREV DISCUSSION... /ISSUED 444 AM CDT FRI JUL 2 2010/
DISCUSSION...
WIDESPREAD RAIN OVER THE SOUTHERN HALF OF THE AREA WITH MORE SHRA
MOVING IN FROM THE GULF. 6-11 INCHES OF RAIN OVER THE COASTAL
COUNTIES YESTERDAY STILL POSE A PROBLEM WITH THE THREAT OF HEAVY
RAINFALL CONTINUING TODAY. GPS IPWV SHOWING 2.4" TO 2.8" OF
MOISTURE TO WORK WITH FOR STORMS TODAY. VERY IMPRESSIVE TROPICAL
PLUME OVER TEXAS AS PART OF ALEX'S REMAINS. WEAK BOUNDARY EVIDENT
IN EARLIER SURFACE PLOTS LOOKS TO BE MOVING INLAND AND THIS IS
PROBABLY GOOD NEWS FOR THE HARD HIT AREAS YESTERDAY. PLAN TO KEEP
THE FLOOD WATCH AS IS MAINLY THE I-10 COUNTIES SOUTHWARD THROUGH
NOON. FASTER STORM MOTION TODAY SHOULD LOWER THE FLOODING THREAT
SOMEWHAT SO LONG AS IT DOESN'T START TRAINING OVER THE HEAVILY
POPULATED AREAS. EXTENSIVE CLOUD COVER AND PRECIP SHOULD HOLD DOWN
TEMPERATURES AND FAVORED THE COOLER GUIDANCE NUMBERS THROUGH
SUNDAY. THE BOUNDARY LIFTS NORTH SATURDAY WITH THE VERY MOIST
AIRMASS STILL AVAILABLE SO HAVE NUDGED UP POPS THROUGH SATURDAY.
MODELS DIVERGING WITH THE NAM BRINGING IN LOWER-MID LEVEL DRYING
FROM THE GULF SUNDAY WHEREAS THE GFS KEEPS IT TRACKING SW TOWARD
THE LOWER COAST SO AM EXPECTING LOWER RAIN CHANCES SUNDAY BUT THEN
IT GETS A BIT MORE INTERESTING AS MODELS CONTINUE TO BRING A LOW
WEST ALONG THE OLD FRONTAL BOUNDARY IN THE NE GULF. THE ECMWF
PLACES A VERY WEAK CIRCULATION IN THE UTCW...THE NAM SOUTH OF
HOUMA LA AND THE GFS NEAR THE MISSISSIPPI COAST. WEAK SHEAR IN THE
VICINITY OF THE SUSPECTED LOW WARRANTS CLOSE MONITORING OF THE
REGION BUT THE UPPER RIDGING ACROSS N TEXAS SHOULD FAVOR THE
SYSTEM NOT GETTING THIS FAR WEST...A DEFINITE STAY TUNED. AND THEN
AS IF THAT ISN'T BAD ENOUGH...THE NAM/GFS/ECMWF ARE ALL WORKING A
TROPICAL WAVE INTO A TIZZY IN THE WESTERN CARIBBEAN ON MONDAY
UNFORTUNATELY THE SAME UPPER RIDGING SHOULD BE FLATTENING AND
SHIFTING EAST OPENING UP THE WESTERN GULF TO THIS WAVE/TROPICAL
SYSTEM. INTERESTINGLY THE 00Z ECMWF LOOKS LIKE THE 18Z GFS WHICH
HAS IT NEARING THE TEXAS COAST FRIDAY THE 9TH. IT IS STILL TO
EARLY TO HANG A HAT ON THIS SOLUTION BUT SHOULD STILL POINT TO THE
POSSIBILITY OF SOMETHING OF INTEREST IN THE WESTERN GULF. RAIN
CHANCES SHOULD BE COMING DOWN MONDAY AND TUESDAY AS MOISTURE THINS
AND UPPER RIDGING CREEPS SOUTHWARD.
NOTE...HOBBY SET A RAINFALL RECORD YESTERDAY OF 3.92" BEATING THE
OLD RECORD OF 1.41 FROM 1987.
MARINE...
LONG PERIOD SWELLS CONTINUE TO PUSH INTO THE UPPER TX COAST WITH
5-7FT NEARSHORE AND 9-12FT OFFSHORE. SWELLS WILL BE SLOW TO
DIMINISH AND WILL HOLD ONTO THE SCA FOR THE 20-60NM WATERS FOR TODAY
AND TONIGHT. WINDS AND SEAS WILL CONTINUE TO DECREASE BELOW SCA
LEVELS THIS MORNING BUT WILL CONTINUE WITH SCEC TODAY AND TONIGHT
FOR THE NEARSHORE WATERS AND BAYS. MODERATE SEAS ARE EXPECTED FOR
THE BEGINNING OF THE WEEK WITH LIGHT/MODERATE ONSHORE WINDS.
ONSHORE WINDS NEAR 10KTS AND 2-4FT SEAS WILL PERSIST FOR THE REST OF
NEXT WEEK.
THE COASTAL FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 12Z OR 7AM
CDT THIS MORNING. WHILE TIDES ARE RUNNING ABOUT 2 FEET ABOVE
NORMAL...THESE TIDE LEVELS ARE NOT EXPECTED TO POSE A FLOODING
THREAT. TIDES HOWEVER WILL BE SLOW TO SUBSIDE AND WILL LIKELY RUN
AT LEAST 1-2 FEET ABOVE NORMAL THROUGH THE WEEKEND/EARLY NEXT WEEK.
TIDHGX PRODUCT WILL HIGHLIGHT TIDE LEVELS EXPECTED OVER THE NEXT
COUPLE OF DAYS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 78 89 78 92 / 90 90 80 50 50
HOUSTON (IAH) 85 78 89 78 92 / 90 80 70 50 50
GALVESTON (GLS) 85 82 86 82 87 / 90 70 60 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...COLORADO...FORT BEND...
GALVESTON...HARRIS...JACKSON...MATAGORDA...WALLER...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...43Hazardous weather outlook, Jul 2, 10:21 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1021 AM CDT FRI JUL 2 2010 TXZ163-164-176>179-195>200-214-030100- BRAZOS-BURLESON-CHAMBERS-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WASHINGTON- 1021 AM CDT FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AS A DEEP TROPICAL AIR MASS REMAINS OVER SOUTHEAST TEXAS. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS. RAINFALL AMOUNTS SHOULD AVERAGE AROUND AN INCH WITH SOME HEAVIER TOTALS BETWEEN 1 AND 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING TROPICAL MOISTURE WILL HELP TO KEEP A CHANCE OF RAIN IN THE FORECAST THROUGH THE WEEKEND FOR SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR AREAS OF HEAVY RAIN AND POSSIBLE FLOODING. TXZ210>213-226-227-235>238-030100- AUSTIN-BRAZORIA-COLORADO-FORT BEND-GALVESTON-HARRIS-JACKSON- MATAGORDA-WALLER-WHARTON- 1021 AM CDT FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST TROPICAL AIR MASS OVER THE AREA AND A WEAK BOUNDARY DRAPED OVER THE AREA WILL LEAD TO A THREAT OF HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT UNTIL NOON FOR THE AREAS MAINLY SOUTH OF THE I 10 CORRIDOR. AVERAGE ACCUMULATIONS BETWEEN 1 AND 2 INCHES WITH ISOLATED TOTALS OF 3 TO 5 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN AREA OF DISTURBED WEATHER IS EXPECTED TO DEVELOP IN THE EASTERN GULF AND DRIFT WEST POSSIBLY BRING MORE RAINS ON TUESDAY. ANOTHER AREA OF LOW PRESSURE MAY DEVELOP WITH A TROPICAL WAVE OVER THE CARIBBEAN ON SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR AREAS OF HEAVY RAIN AND POSSIBLE FLOODING TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:26 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 2 hr |
| Jul 1, 9:05 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 20 hr |
| Jul 1, 10:39 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 111 min |
| Jul 1, 11:43 PM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| Jul 1, 11:49 PM CDT | Areal Flood Advisory | HGX | Matagorda | 116 min |
| Jul 2, 10:19 AM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Waller | 3 hr |
| Jul 2, 10:39 AM CDT | Areal Flood Advisory | HGX | Brazoria, Jackson, Matagorda | 111 min |
| Jul 2, 12:22 PM CDT | Flash Flood Warning | HGX | Matagorda | 113 min |
| Jul 2, 12:32 PM CDT | Areal Flood Advisory | HGX | Harris | 118 min |
| Jul 2, 1:27 PM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| Jul 2, 1:47 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 28 min |
| Jul 2, 2:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 31 min |
| Jul 2, 2:17 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Jul 2, 2:33 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jul 2, 3:33 PM CDT | River Flood Warning | HGX | Harris | 6 days |
| Jul 2, 3:33 PM CDT | River Flood Warning | HGX | Harris | 18 hr |
| Jul 2, 3:39 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend | 17 hr |
| Jul 2, 3:54 PM CDT | River Flood Warning | HGX | Harris | 17 hr |
| Jul 2, 4:32 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend | 3 hr |
| Jul 2, 4:53 PM CDT | River Flood Warning | HGX | Harris | 17 hr |
| Jul 2, 5:22 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Jul 2, 5:23 PM CDT | River Flood Warning | HGX | Galveston, Harris | 6 days |
| Jul 2, 5:23 PM CDT | River Flood Warning | HGX | Galveston, Harris | 16 hr |
| Jul 2, 5:42 PM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 2, 6:24 PM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 2, 6:30 PM CDT | River Flood Warning | HGX | Harris | 15 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.